Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 261, NWS Des Moines, IA

August 20, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 20, 2014, 6:10 AM CDT for 4 counties in Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 6:10 AM CDT (11:10 UTC)
Expired
Aug 20, 2014, 7:00 AM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appanoose County, IA, Lucas County, IA, Monroe County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS53 KDMX 201110
SVRDMX
IAC007-117-135-185-201200-
/O.NEW.KDMX.SV.W.0261.140820T1110Z-140820T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
610 AM CDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 700 AM CDT

* AT 610 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  CORYDON...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CENTERVILLE...CHARITON...CORYDON...RATHBUN LAKE...SEYMOUR...
  RUSSELL...ALLERTON...HUMESTON...MYSTIC...CINCINNATI...LUCAS...
  EXLINE...WILLIAMSON...DERBY...MELROSE...PROMISE CITY...NUMA...
  RATHBUN...PLANO AND MILLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4090 9355 4112 9339 4103 9300 4061 9263
      4059 9264 4058 9326
TIME...MOT...LOC 1110Z 302DEG 39KT 4087 9331 

HAIL...1.00IN
WIND...60MPH

$$

LEE
2 follow-up statements
136 
WWUS53 KDMX 201138
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
638 AM CDT WED AUG 20 2014

IAC007-117-135-185-201200-
/O.CON.KDMX.SV.W.0261.000000T0000Z-140820T1200Z/
WAYNE IA-LUCAS IA-MONROE IA-APPANOOSE IA-
638 AM CDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR EASTERN WAYNE...SOUTHEASTERN LUCAS...SOUTHWESTERN MONROE AND
APPANOOSE COUNTIES...

AT 638 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CENTERVILLE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...RATHBUN LAKE...SEYMOUR...MYSTIC...CINCINNATI...
EXLINE...MELROSE...PROMISE CITY...NUMA...RATHBUN...PLANO...HONEY
CREEK STATE PARK...CENTERVILLE MUNICIPAL AIRPORT AND SHARON BLUFFS
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4077 9331 4104 9312 4103 9300 4061 9263
      4059 9264 4058 9326
TIME...MOT...LOC 1138Z 302DEG 39KT 4070 9296 

HAIL...1.00IN
WIND...60MPH

$$

LEE
037 
WWUS53 KDMX 201152
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
652 AM CDT WED AUG 20 2014

IAC117-135-185-201201-
/O.CAN.KDMX.SV.W.0261.000000T0000Z-140820T1200Z/
WAYNE IA-LUCAS IA-MONROE IA-

652 AM CDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE...SOUTHEASTERN
LUCAS AND SOUTHWESTERN MONROE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4080 9306 4089 9290 4061 9263 4059 9264
      4058 9309
TIME...MOT...LOC 1151Z 302DEG 39KT 4062 9280 

$$

IAC007-201200-
/O.CON.KDMX.SV.W.0261.000000T0000Z-140820T1200Z/
APPANOOSE IA-
652 AM CDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR APPANOOSE COUNTY...

AT 651 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CENTERVILLE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...RATHBUN LAKE...MYSTIC...CINCINNATI...EXLINE...NUMA...
RATHBUN...PLANO...HONEY CREEK STATE PARK...CENTERVILLE MUNICIPAL
AIRPORT AND SHARON BLUFFS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4080 9306 4089 9290 4061 9263 4059 9264
      4058 9309
TIME...MOT...LOC 1151Z 302DEG 39KT 4062 9280 

HAIL...1.00IN
WIND...60MPH

$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 4:09 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 20, 4:09 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT WED AUG 20 2014

.SHORT TERM /TODAY/...
ISSUED AT 405 AM CDT WED AUG 20 2014

AS ANTICIPATED ELEVATED THUNDERSTORMS HAVE FORMED IN A BROKEN BAND
ACROSS SOUTHERN/SOUTHWESTERN IOWA EARLY THIS MORNING...ALONG THE
NOSE OF THE VEERING LOW LEVEL JET AND WITHIN A REGION OF THETA E
ADVECTION ALOFT. A FEW STORMS WILL LIKELY PRODUCE SOME HAIL BUT NO
ORGANIZED SEVERE WEATHER IS EXPECTED. THIS ACTIVITY WILL PERSIST FOR
THE NEXT SEVERAL HOURS AS IT SLOWLY DRIFTS NORTHEAST TOWARD CENTRAL
IOWA...THEN GRADUALLY FADE LATER THIS MORNING WITH MOSTLY DRY
CONDITIONS ANTICIPATED BY THE AFTERNOON. CONCURRENTLY...AN EFFECTIVE
WARM FRONT IN THE FORM OF A SURGE OF WARMER AND MORE MOIST AIR WILL
MOVE IN FROM THE SOUTHWEST TODAY...RESULTING IN SULTRY CONDITIONS
ACROSS MUCH OF OUR AREA BY LATER TODAY. HEAT INDEX VALUES WILL TOP
OUT NEAR 100 DEGREES FROM AROUND THE I-80 CORRIDOR SOUTHWARD THUS NO
ADVISORY IS WARRANTED AT THIS TIME.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 405 AM CDT WED AUG 20 2014

PRECIP TRENDS WILL BE THE PRIMARY FORECAST CONCERN RIGHT ON INTO
NEXT WEEK...BUT UNFORTUNATELY DETAILS WILL BE HARD TO COME BY.
GENERAL PATTERN CHANGES LITTLE WITH PERSISTENT WRN CONUS TROUGH/ERN
RIDGE SCENARIO AS PNA INDEX CONTINUES TO LOWER. THIS LEAVES IA IN
PROLONGED SW FLOW ALOFT WITH SURFACE FEATURES REACHING THE STATE
LATER THIS WEEK AND MOVING LITTLE INTO NEXT WEEK.  CONVECTION FOR
THE NEXT FEW DAYS WILL MAINLY BE NOCTURNAL WITH LITTLE CONVERGENCE
OR LARGER SCALE FORCING.  WARM/THETA-E ADVECTION SURGE WILL PUSH
THROUGH TONIGHT WITH WEAKER THERMODYNAMIC FORCING THU NIGHT. WITH
BAROCLINIC ZONE ADVANCING NE...THIS WILL LEAVE IA IN A VERY WARM AND
HUMID AIRMASS WITH HIGHS IN THE UPPER 80S/LOWER 90S. PEAK HEAT
INDICES WILL BE PUSHING ADVISORY CRITERIA...JUST OVER 100F...BUT NOT
QUITE THERE SO WILL CONTINUE MENTION IN THE HWO.

BY THE WEEKEND AND EARLY NEXT WEEK SURFACE BOUNDARY SHOULD ADVANCE
MORE SOUTH AND EAST INCREASING THE POTENTIAL FOR PEAK
HEATING/SURFACE BASED CONVECTION. SURFACE FEATURES SHOULD LINGER
THROUGH THE END OF THE VALID PERIOD WITH A PROLONGED MENTION OF
POPS. BETTER SYNOPTIC FORCING WITH WRN TROUGH FINALLY ADVANCES FAR
ENOUGH EAST TO INCREASE POPS AND PRECIP COVERAGE BY TUE...BUT BEST
SENSIBLE WEATHER REFLECTION SEEMS JUST BEYOND THE CURRENT VALID
PERIOD TUE NIGHT INTO WED.

THE AIRMASS WILL BE FAVORABLE FOR LOCALLY HEAVY RAINS THROUGH THE
ENTIRE PERIOD WITH QUITE FAVORABLE ELEVATED K INDICES...WARM CLOUD
DEPTHS AND PWS.  HAVE STARTED WITH HEAVY RAIN MENTION NORTH
TONIGHT...BUT ADDITIONAL WORDING MAY NEED TO BE ADDED WITH LATER
PACKAGES. NE HALF OF THE FORECAST AREA REMAINS QUITE DRY...SO NO
HEADLINES FOR NOW UNTIL CONFIDENCE OF HEAVY RAIN LOCATIONS AND
MORE FAVORABLE ANTECEDENT MOISTURE CONDITIONS BECOME BETTER
PHASED. SEVERE POTENTIAL WILL REMAIN ELEVATED AS WELL DUE TO THE
DEGREE OF INSTABILITY AND AT LEAST MARGINAL EFFECT SHEAR...BUT
THERE DOES NOT APPEAR TO BE ANY PARTICULAR PERIOD TO FOCUS ON
BESIDE MARGINAL INCREASE FROM THE WEEKEND ON DUE TO BOUNDARY
INTERACTIONS. WILL KEEP BROAD MENTION OF BOTH THREATS GOING IN
THE HWO.

&&

.AVIATION...20/06Z
ISSUED AT 1134 PM CDT TUE AUG 19 2014

BOUNDARY WILL LIFT ACROSS IOWA THROUGH WEDNESDAY...THIS WILL BRING
CHANCES FOR SHRA/TSRA TO SITES...PRIMARILY SOUTHERN SITES
THROUGHOUT THE PERIOD. BEST CHANCES WILL COME BEFORE 12Z...BEFORE
DECREASING. HAVE INCLUDED VC MENTION AT KFOD/KDSM/KOTM. NORTHERN
SITES WILL LIKELY SEE BR/FG NEAR 12Z GIVEN AMPLE LOW LEVEL
MOISTURE. MVFR...IFR OR LOWER CEILINGS AND VISIBILITIES WILL BE
POSSIBLE AT TIMES AT SITES THROUGH 12Z BEFORE IMPROVING QUICKLY
AFTER 12Z. WINDS WILL BECOME SOUTHERLY AND CONDITIONS WILL REMAIN
VFR THROUGH REMAINDER OF PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...SMALL
AVIATION...AWB
Hazardous weather outlook, Aug 20, 5:48 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
548 AM CDT WED AUG 20 2014

IAZ004>007-015>017-023>028-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
548 AM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE BY TONIGHT. SOME MAY BE SEVERE
WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INTERMITTENT THUNDERSTORM CHANCES...MAINLY DURING THE LATE EVENING
AND EARLY MORNING HOURS...WILL CONTINUE THROUGH THE WORK
WEEK AND EXPAND INTO OTHER PARTS OF THE DAY FROM THE WEEKEND INTO
EARLY NEXT WEEK. SOME MAY PRODUCE LOCALLY HEAVY RAINFALL AND A FEW
MAY ALSO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES INTO THE WEEKEND AND
NEXT WEEK.

IAZ033>039-044>050-057>062-070>075-081>086-092>097-211100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
548 AM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING WITH ADDITIONAL
CHANCES LATER TONIGHT. SOME MAY PRODUCE LOCALLY HEAVY RAINS A FEW
MAY BE SEVERE. HEAT INDICES MAY APPROACH OR JUST REACH 100 DEGREES
DURING THE PEAK HEATING OF THE DAY FROM INTERSTATE 80 SOUTHWARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INTERMITTENT THUNDERSTORM CHANCES...MAINLY DURING THE LATE EVENING
AND EARLY MORNING HOURS...WILL CONTINUE THROUGH THE WORK
WEEK AND EXPAND INTO OTHER PARTS OF THE DAY FROM THE WEEKEND INTO
EARLY NEXT WEEK. SOME MAY PRODUCE LOCALLY HEAVY RAINFALL AND A
FEW MAY ALSO BE SEVERE.

HEAT INDICES ARE EXPECTED TO REACH OR JUST EXCEED 100 DEGREES IN
MOST AREAS DURING PEAK HEATING OF THE DAY THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES INTO THE WEEKEND AND
NEXT WEEK.

SMALL

In the hours before

Special weather statement, Aug 20, 3:35 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CDT WED AUG 20 2014

IAZ057>059-070>072-082-083-201000-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-UNION-CLARKE-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
CRESTON...OSCEOLA
335 AM CDT WED AUG 20 2014

...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN AND HAIL...

SCATTERED THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING AND WILL
PERSIST THROUGH SUNRISE. A FEW OF THESE STORMS WILL PRODUCE PENNY
TO NICKEL SIZED HAIL...ALONG WITH LOCALLY HEAVY RAIN THAT COULD
RESULT IN PONDING OF WATER AND MINOR FLOODING OF LOW LYING AREAS.

LEE
Local storm report, Aug 20, 4:30 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
430 AM CDT WED AUG 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             DE SOTO                 41.53N 94.01W
08/20/2014  E1.25 INCH       DALLAS             IA   PUBLIC

&&

BSS
Special weather statement, Aug 20, 4:39 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
439 AM CDT WED AUG 20 2014

IAZ059>061-071>074-082>085-201100-
DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION-UNION-CLARKE-LUCAS-
MONROE-
INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES...
NEWTON...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
CRESTON...OSCEOLA...CHARITON...ALBIA
439 AM CDT WED AUG 20 2014

...SCATTERED THUNDERSTORMS PRODUCING HAIL EARLY THIS MORNING...

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA EARLY THIS MORNING
THROUGH SUNRISE. SOME OF THE STORMS WILL PRODUCE HAIL OF PENNY
SIZE OR LARGER...ALONG WITH LOCALLY HEAVY DOWNPOURS.

LEE
Local storm report, Aug 20, 4:59 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT WED AUG 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 AM     HAIL             DES MOINES INT AIRPORT  41.53N 93.66W
08/20/2014  E1.00 INCH       POLK               IA   CO-OP OBSERVER

            FROM AIRPORT WEATHER OBSERVER

&&

BSS
Local storm report, Aug 20, 5:14 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 AM CDT WED AUG 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             DE SOTO                 41.53N 94.01W
08/20/2014  E1.75 INCH       DALLAS             IA   BROADCAST MEDIA

            GOLF BALL SIZED HAIL VIA KCWI/GREAT DAY
            VIEWER

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 4:34 AM CDTSevere Thunderstorm WarningDMXAdair, Madison41 min
Aug 20, 4:59 AM CDTSevere Thunderstorm WarningDMXJasper, Polk31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.